MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 4MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 4MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180415
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Positioning Problem (3009); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.Based on the product analysis, the embolic coil was mechanically detached.The findings meet us regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).A non-sterile deltafill 18 4mm x 15cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the introducer was separated from the rest of the unit.The coil was received partially inside the introducer.Also, one kinked condition was found in the core wire at 87 cm from the proximal end.The introducer was inspected under microscopic magnification, and it was found that it was damaged on the distal portion.The embolic coil is in good normal conditions (i.E., no elongations, kinks, or non-concentric loops were noted); however, it was detached from the resistance heating (rh); this was noted had not been softened indicating that the resistance heating coil had not been heated and the detachment process was not initiated.No other damages were found in the device.The issue documented that the deltafill coil could not be re-sheathed properly was confirmed since the damages noted in the introducer and core wire components prevented the device from being re-sheathed.With the information available, the root cause of such damages cannot be conclusively determined; however, the mechanical detachment condition found in the coil is evidence that excessive force was applied to the device which also resulted in the separation of the introducer.According to the risk documentation, friction is a potential failure mode that can occur during microcoil re-sheathing; friction can cause force to be inadvertently applied, resulting in the damages observed, which ultimately led to the inability to re-sheath the coil.The issue documented in the complaint that the coil was unable to be fit cannot be replicated in the laboratory since the reported issue is specific to the patient and procedure at the time of occurrence.However, positioning difficulty is a known potential issue associated with the use of the device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, the inability to fit the coil into the aneurysm is a potential failure mode that can occur during microcoil placement and can result in the coil being advanced and withdrawn repeatedly to obtain desired shape and configuration in the aneurysm which ultimately results in the split reported by the customer.Factors such as the aneurysm characteristics (i.E.Wide neck) may have contributed to the issue encountered.Based on this the customer complaint regarding a introducer being split was able to be confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.The appropriate micro-coil size should be chosen based on pre-embolization angiographic assessment of the diameter, height, and width of the aneurysm, as well as, the width of the aneurysm ostium (neck).Once the desired microcoil placement has been achieved, gently tighten the rhv around the dpu wire to maintain its position.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by a healthcare professional, during an endovascular coil embolization procedure targeting a lesion located at the lumbar artery, the complaint coil, a deltafill 18 4mm x 15cm (dlf180415/30910221) could not be re-sheathed "after four delta g3 coils were placed".There was no negative impact to the patient.Continuous flush was unknown.Other concomitant devices are unknown.Additional event information [07-may-2023]: it was reported that it was not necessary to remove or replace the microcatheter, no damage on the device was reported.Nothing was noted to be obstructing the microcatheter, and continuous flush had been maintained on the microcatheter.No excessive force had been applied to the device.Additional event information [30-may-2023]: it was reported that the procedural situation that led to re-sheathing was coil positioning difficulty.There was a split extending to the delivery wire around the coil junction.

Brand Name
DELTAFILL18 4MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17198356
Report Number3008114965-2023-00414
Device Sequence Number17584451
Product Code KRD
UDI-Device Identifier10886704077206
UDI-Public10886704077206
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberDLF180415
Device Catalogue NumberDLF180415
Device Lot Number30910221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Initial Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic